Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 92, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 21, 2000, 5:23 PM EDT for Saratoga County, New York. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2000, 5:23 PM EDT (21:23 UTC)
- Expired
- Jul 21, 2000, 6:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Saratoga County, NY
The radar
The Albany radar (KENX), 60 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
503 WUUS51 KALY 212127 SVRALB NYC091-212200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 523 PM EDT FRI JUL 21 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS EXTENDED THE * SEVERE THUNDERSTORM WARNING FOR... SARATOGA COUNTY IN EAST CENTRAL NEW YORK * UNTIL 600 PM EDT * AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SARATOGA SPRINGS...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SARATOGA SPRINGS AT 530 PM... JUST NORTH OF SARATOGA LAKE AT 535 PM... SCHUYLERVILLE AT 550 PM. HAIL UP TO QUARTER SIZE IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:40 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 21, 2:40 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 240 PM EDT FRI JUL 21 2000 .DISC...RADAR PICS SHOW DECENT CVRG TO THE SHWRS/TSTMS DVLPG ACRS WRN/CNTRL NY AND ASSOCD WITH AN UPR LVL SHTWV TROF...SO WL FCST LIKELY POPS ACRS ENTIRE FCST AREA FOR THIS EVENING. AFTER THE TROF MOVES THRU LATER THIS EVE...MODELS BACK OFF AS TO PCPN POTENTIAL LATER TNGT AND ON SAT. FASTER MOVMNT OF MAIN UPR LVL LOW...AND SFC WLY WINDS MEAN THAT THE CHC OF SHWRS LATER TNGT AND ON SAT WL NOT BE AS GREAT AS EARLIER FCSTS. IN ADDITION...WL NOT CARRY ANY MENTION OF PCPN INTO SAT NITE AND FCST PTLY CLDY/MAINLY CLR. WK HI PRES IN CONTROL SUNDAY INTO MONDAY WITH MAINLY CLR/PTLY CLDY SKIES. SVR POTENTIAL IS LIMITED THIS AFTN/EVE WITH CAPES NOT QUITE REACHING 1000 J/KG AND HELICITY ALMOST NON-EXISTANT...SO WL NOT MENTION THE POTENTIAL FOR SVR TSTMS IN THE ZONES. KBGM DID GET A REPORT OF 3/4 INCH HAIL OVER CAYUGA COUNTY...SO SVR WX THREAT CANT BE COMPLETELY RULED OUT. .ALY...NONE. MAGLARAS
In the hours before
Local storm report, Jul 21, 4:58 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
458 PM EDT FRI JUL 21 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0437 PM GLOVERSVILLE NY .75 INCH HAIL
07/21/00 FULTON DIME SIZE HAIL COVERING
THE GROUND
0450 PM GALWAY NY 1 INCH HAIL
07/21/00 SARATOGA QUARTER SIZE HAIL COVERING
THE GROUND
0451 PM GALWAY NY .75 INCH HAIL
07/21/00 SARATOGA DIME SIZE HAIL COVERING
THE GROUND
NNNNLocal storm report, Jul 21, 5:06 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
506 PM EDT FRI JUL 21 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0437 PM GLOVERSVILLE NY .75 INCH HAIL
07/21/00 FULTON DIME SIZE HAIL COVERING
THE GROUND
0450 PM GALWAY NY 1 INCH HAIL
07/21/00 SARATOGA QUARTER SIZE HAIL COVERING
THE GROUND
0451 PM GALWAY NY .75 INCH HAIL
07/21/00 SARATOGA DIME SIZE HAIL COVERING
THE GROUND
0457 PM BARKERSVILLE NY 1 INCH HAIL
07/21/00 SARATOGA QUARTER SIZE HAIL
NNNNLocal storm report, Jul 21, 5:12 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
512 PM EDT FRI JUL 21 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0437 PM GLOVERSVILLE NY .75 INCH HAIL
07/21/00 FULTON DIME SIZE HAIL COVERING
THE GROUND
0450 PM GALWAY NY 1 INCH HAIL
07/21/00 SARATOGA QUARTER SIZE HAIL COVERING
THE GROUND
0451 PM GALWAY NY .75 INCH HAIL
07/21/00 SARATOGA DIME SIZE HAIL COVERING
THE GROUND
0457 PM BARKERSVILLE NY 1 INCH HAIL
07/21/00 SARATOGA QUARTER SIZE HAIL
0509 PM ROCK CITY FALLS NY .75 INCH HAIL
07/21/00 SARATOGA DIME SIZE HAIL
NNNNLocal storm report, Jul 21, 5:19 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
519 PM EDT FRI JUL 21 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0437 PM GLOVERSVILLE NY .75 INCH HAIL
07/21/00 FULTON DIME SIZE HAIL COVERING
THE GROUND
0450 PM GALWAY NY 1 INCH HAIL
07/21/00 SARATOGA QUARTER SIZE HAIL COVERING
THE GROUND
0451 PM GALWAY NY .75 INCH HAIL
07/21/00 SARATOGA DIME SIZE HAIL COVERING
THE GROUND
0455 PM BROADALBIN NY .75 INCH HAIL
07/21/00 FULTON DIME SIZE HAIL COVERING
THE GROUND
0457 PM BARKERSVILLE NY 1 INCH HAIL
07/21/00 SARATOGA QUARTER SIZE HAIL
0509 PM ROCK CITY FALLS NY .75 INCH HAIL
07/21/00 SARATOGA DIME SIZE HAIL
NNNNThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:24 PM EDT | Severe Thunderstorm Warning | ALY | Fulton | 36 min |
| Jul 21, 4:39 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 51 min |
| Jul 21, 5:43 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 62 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.